Format

Send to

Choose Destination
Am J Hosp Pharm. 1978 Aug;35(8):964-7.

Acetaminophen poisoning: a case report of the use of acetylcysteine.

Abstract

Acetylcysteine treatment of acetaminophen overdose (24--30 g) in a 31-year-old female is reported. Acetylcysteine was used to prevent acetaminophen-induced hepatotoxicity. An oral loading dose of 7 g of acetylcysteine was followed with oral administraton of 3.6 g every four hours for 17 doses. Liver enzymes were elevated on the fourth day after overdose. Phytonadione was administered on days four through six for elevated prothrombin time ratios. Only mild elevations of liver enzymes still were present on day seven. Previous case reports and studies of acetaminophen-induced hepatotoxicity and acetylcysteine therapy are reviewed. The use of acetylcysteine in this case appeared to be beneficial.

PMID:
677146
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center